Routing in Hexagonal Networks under a Corner-Based Addressing Scheme

Huaxi GU  Jie ZHANG  Zengji LIU  Xiaoxing TU  

Publication
IEICE TRANSACTIONS on Information and Systems   Vol.E89-D   No.5   pp.1755-1758
Publication Date: 2006/05/01
Online ISSN: 1745-1361
DOI: 10.1093/ietisy/e89-d.5.1755
Print ISSN: 0916-8532
Type of Manuscript: LETTER
Category: Networks
Keyword: 
routing algorithm,  hexagonal network,  addressing,  turn model,  

Full Text: PDF>>
Buy this Article




Summary: 
In this letter, a new addressing scheme for hexagonal networks is proposed. Using the new addressing scheme, many routing algorithms designed for networks using square-based topologies such as mesh and torus can also be applied to hexagonal networks. Methods of applying the turn model to hexagonal networks are derived, with some new minimal and partial adaptive routing algorithms obtained. Simulations of the new routing algorithms under different working conditions are carried on hexagonal networks of various sizes. The results show that the proposed algorithms can offer lower packet delay and loss rate than the popular dimension order routing algorithm.